Alert archive / Missouri / Flash Flood Warnings in 2009
Flash Flood Warning 171, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Oct 8, 2009, 5:46 PM CDT for 4 counties in Missouri. It was in force for 16 hr. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 8, 2009, 5:46 PM CDT (22:46 UTC)
- Expired
- Oct 9, 2009, 10:00 AM CDT
- In force
- 16 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Dent County, MO, Douglas County, MO, Taney County, MO, Texas County, MO
The radar
The Springfield radar (KSGF), 114 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 8, 9:07 PM CDT | HEAVY RAIN 2.75 | Licking, MO | |
| Oct 8, 10:32 PM CDT | FLASH FLOOD | Branson, MO | FALL CREEK ROAD CLOSED DUE TO FLASH FLOODING. |
| Oct 8, 10:32 PM CDT | FLASH FLOOD | Hollister, MO | COON CREEK ROAD AND KNOX ROAD NEAR BB CLOSED DUE TO FLASH FLOODING. |
| Oct 9, 6:01 AM CDT | HEAVY RAIN 4.75 | Walnut Shade, MO | |
| Oct 9, 9:06 AM CDT | FLASH FLOOD | 5 Sw Dogwood, MO | HWY UU CLOSED DUE TO FLOODING |
| Oct 9, 9:06 AM CDT | FLASH FLOOD | 7 Nnw Drury, MO | HWY AE FLOODED |
| Oct 9, 9:06 AM CDT | FLASH FLOOD | Ava, MO | IN CITY OF AVA HWYS FF AND Y CLOSED DUE TO FLOODING |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 286 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.8 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 30 J/kg
- Mixed-layer CIN
- -290 J/kg
- Mixed-layer LCL
- 469 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 415 m²/s²
- 0-3 km storm-relative helicity
- 442 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KSGF 082246
FFWSGF
MOC065-067-213-215-090600-
/O.NEW.KSGF.FF.W.0171.091008T2246Z-091009T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
546 PM CDT THU OCT 8 2009
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DENT COUNTY IN SOUTH CENTRAL MISSOURI...
DOUGLAS COUNTY IN SOUTHWEST MISSOURI...
TANEY COUNTY IN SOUTHWEST MISSOURI...
TEXAS COUNTY IN SOUTH CENTRAL MISSOURI...
* UNTIL 100 AM CDT FRIDAY.
* AT 542 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LARGE SHIELD OF SHOWERS AND THUNDERSTORMS WITH VERY HEAVY
RAINFALL MOVING INTO AND ACROSS THE WARNED AREA. ADDITIONAL
THUNDERSTORMS HAVE DEVELOPED OVER NORTHERN OKLAHOMA AND
NORTHWESTERN ARKANSAS...AND WILL ALSO IMPACT THE AREA LATER THIS
EVENING. WIDESPREAD STORM TOTAL RAINFALL AMOUNTS WILL RANGE FROM
TWO TO FOUR INCHES ARE EXPECTED ACROSS THE WARNED AREA.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
ROUTE FF AT HUNTER CREEK EAST OF AVA...
ROUTE FF AT TURKEY CREEK EAST OF AVA...
ROUTE Y AT COWSKIN CREEK 3 MILES WEST OF AVA...
HIGHWAY 176 NEAR ROCKAWAY BEACH...
HIGHWAY 119 AT PIGEON CREEK NEAR MONTAUK STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3681 9332 3681 9292 3707 9290 3707 9226
3761 9225 3760 9182 3779 9181 3779 9132
3771 9131 3769 9116 3758 9117 3758 9131
3741 9122 3742 9165 3705 9167 3706 9209
3680 9210 3681 9277 3649 9278 3649 9333
$$
WISE4 follow-up statements
000
WGUS73 KSGF 082316
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
616 PM CDT THU OCT 8 2009
MOC065-067-213-215-090600-
/O.CON.KSGF.FF.W.0171.000000T0000Z-091009T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TEXAS MO-DENT MO-DOUGLAS MO-TANEY MO-
616 PM CDT THU OCT 8 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 AM CDT FRIDAY
FOR DENT...DOUGLAS...TANEY AND TEXAS COUNTIES...
AT 614 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LARGE SHIELD OF SHOWERS AND THUNDERSTORMS WITH VERY HEAVY
RAINFALL MOVING INTO AND ACROSS THE WARNED AREA. ADDITIONAL
THUNDERSTORMS HAVE DEVELOPED OVER NORTHERN OKLAHOMA AND
NORTHWESTERN ARKANSAS...AND WILL ALSO IMPACT THE AREA LATER THIS
EVENING. WIDESPREAD STORM TOTAL RAINFALL AMOUNTS WILL RANGE FROM
TWO TO FOUR INCHES ARE EXPECTED ACROSS THE WARNED AREA.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
ROUTE FF AT HUNTER CREEK EAST OF AVA...
ROUTE FF AT TURKEY CREEK EAST OF AVA...
ROUTE Y AT COWSKIN CREEK 3 MILES WEST OF AVA...
HIGHWAY 176 NEAR ROCKAWAY BEACH...
HIGHWAY 119 AT PIGEON CREEK NEAR MONTAUK STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
&&
LAT...LON 3681 9332 3681 9292 3707 9290 3707 9226
3761 9225 3760 9182 3779 9181 3779 9132
3771 9131 3769 9116 3758 9117 3758 9131
3741 9122 3742 9165 3705 9167 3706 9209
3680 9210 3681 9277 3649 9278 3649 9333
$$
WISE000
WGUS73 KSGF 090227
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
927 PM CDT THU OCT 8 2009
MOC065-067-213-215-090600-
/O.CON.KSGF.FF.W.0171.000000T0000Z-091009T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TEXAS MO-DENT MO-DOUGLAS MO-TANEY MO-
927 PM CDT THU OCT 8 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 AM CDT FOR
DENT...DOUGLAS...TANEY AND TEXAS COUNTIES...
AT 924 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW
MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
RAINFALL RATES OF AN INCH TO INCH AND A QUARTER PER HOUR HAVE BEEN
FALLING ACROSS PORTIONS OF THE WARNING AREA.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
ROUTE FF AT HUNTER CREEK EAST OF AVA...
ROUTE FF AT TURKEY CREEK EAST OF AVA...
ROUTE Y AT COWSKIN CREEK 3 MILES WEST OF AVA...
HIGHWAY 176 NEAR ROCKAWAY BEACH...
HIGHWAY 119 AT PIGEON CREEK NEAR MONTAUK STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.
&&
LAT...LON 3681 9332 3681 9292 3707 9290 3707 9226
3761 9225 3760 9182 3779 9181 3779 9132
3771 9131 3769 9116 3758 9117 3758 9131
3741 9122 3742 9165 3705 9167 3706 9209
3680 9210 3681 9277 3649 9278 3649 9333
$$
LINDENBERG000
WGUS53 KSGF 090539
FFWSGF
MOC065-067-213-215-091500-
/O.EXT.KSGF.FF.W.0171.000000T0000Z-091009T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1239 AM CDT FRI OCT 9 2009
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
DENT COUNTY IN SOUTH CENTRAL MISSOURI...
DOUGLAS COUNTY IN SOUTHWEST MISSOURI...
TANEY COUNTY IN SOUTHWEST MISSOURI...
TEXAS COUNTY IN SOUTH CENTRAL MISSOURI...
* UNTIL 1000 AM CDT.
* AT 1238 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
ROUTE FF AT HUNTER CREEK EAST OF AVA...
ROUTE FF AT TURKEY CREEK EAST OF AVA...
ROUTE Y AT COWSKIN CREEK 3 MILES WEST OF AVA...
HIGHWAY 176 NEAR ROCKAWAY BEACH...
HIGHWAY 119 AT PIGEON CREEK NEAR MONTAUK STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.
&&
LAT...LON 3681 9332 3681 9292 3707 9290 3707 9226
3761 9225 3760 9182 3779 9181 3779 9132
3771 9131 3769 9116 3758 9117 3758 9131
3741 9122 3742 9165 3705 9167 3706 9209
3680 9210 3681 9277 3649 9278 3649 9333
$$
ANGLE000
WGUS73 KSGF 091157 RRA
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
657 AM CDT FRI OCT 9 2009
MOC065-067-213-215-091500-
/O.CON.KSGF.FF.W.0171.000000T0000Z-091009T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TEXAS MO-DENT MO-DOUGLAS MO-TANEY MO-
657 AM CDT FRI OCT 9 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT FOR
DENT...DOUGLAS...TANEY AND TEXAS COUNTIES...
AT 654 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT
EXCESSIVE RAINFALL WAS PRODUCING FLASH FLOODING ACROSS THE WARNED
AREA.
RUNOFF FROM THIS EXCESSIVE RAINFALL IS CAUSING FLASH FLOODING.
CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
ROUTE FF AT HUNTER CREEK EAST OF AVA...
ROUTE FF AT TURKEY CREEK EAST OF AVA...
ROUTE Y AT COWSKIN CREEK 3 MILES WEST OF AVA...
HIGHWAY 176 NEAR ROCKAWAY BEACH...
HIGHWAY 119 AT PIGEON CREEK NEAR MONTAUK STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.
&&
LAT...LON 3681 9332 3681 9292 3707 9290 3707 9226
3761 9225 3760 9182 3779 9181 3779 9132
3771 9131 3769 9116 3758 9117 3758 9131
3741 9122 3742 9165 3705 9167 3706 9209
3680 9210 3681 9277 3649 9278 3649 9333
$$
ANGLEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Oct 8, 3:39 PM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, Oct 8, 3:39 PM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
339 PM CDT THU OCT 8 2009
.DISCUSSION...
AN EPISODE OF SIGNIFICANT RAINFALL AND FLOODING CONTINUES ACROSS
PORTIONS OF THE MISSOURI OZARKS AND SOUTHEAST KANSAS. ALTHOUGH
SOUTH CENTRAL MISSOURI HAS BEEN SPARED UP TO THIS
POINT...THE HEAVY RAINFALL WILL SHIFT SOUTH INTO THE AREA STARTING
THIS EVENING. THE MAIN FORECAST FOCUS WAS ON THE NEXT 12
HOURS...WITH THIS EVENT BEGINNING TO WIND DOWN BY FRIDAY MORNING.
THERE ALSO REMAINS A SMALL WINDOW FOR SEVERE STORMS ACROSS SOUTH
CENTRAL MISSOURI INTO THIS EVENING. ONCE THE RAINFALL
ENDS...ATTENTION THEN TURNS TO THE FROST/FREEZE POTENTIAL EARLY
NEXT WEEK.
THE MECHANISMS ARE INDEED IN PLACE FOR THE HEAVY RAINFALL TO
PERSIST INTO TONIGHT. LATEST ANALYSIS AND SHORT TERM MODEL CROSS
SECTIONS INDICATED A BAND OF LOW LEVEL FRONTOGENESIS STRETCHING
FROM NORTHERN ARKANSAS INTO EASTERN KANSAS. STRONG LOW LEVEL
MOISTURE TRANSPORT CONTINUES OVER THIS AREA FROM THE GULF OF
MEXICO. MEANWHILE...A VERY STRONG UPPER LEVEL JET HAS PUT THE
REGION IN AN AREA OF STRONG MID AND UPPER LEVEL ASCENT.
THUS...DEEP UPWARD OMEGA IS IN PLACE. WITH PRECIPITABLE WATER
VALUES OF ONE AND THREE QUARTERS TO TWO INCHES IN PLACE...VERY
HEAVY RAINFALL IS THE RESULT. THE MAIN AXIS OF HEAVY RAINFALL WILL
SLOWLY SHIFT SOUTHEAST WITH TIME TONIGHT WITH THAT FRONTOGENETIC
BAND...WITH MOST OF THE HEAVY RAINFALL OUT OF HERE BY EARLY FRIDAY
MORNING. ALL IN ALL...WIDESPREAD 3 TO 5 INCH AMOUNTS ARE
EXPECTED...WITH LOCALLY HEAVIER AMOUNTS OVER 6 INCHES LIKELY.
ALTHOUGH A WIDE FRONTOGENETIC BAND EXISTS IN THE LOW LEVELS..TWO
DISTINCT SURFACE FRONTS WILL COME INTO PLAY. THE MAIN FRONT OF
FOCUS FOR THE SEVERE POTENTIAL TONIGHT CURRENTLY EXTENDS FROM NEAR
OKLAHOMA CITY TO MOUNTAIN HOME AND POPLAR BLUFF. A VERY MOIST
AIRMASS EXISTS SOUTH OF THIS FRONT...WITH MID 70 SURFACE DEW
POINTS COMMON. THE RICHEST MOISTURE IS STRUGGLING TO GET THROUGH
THE BOSTON MOUNTAINS. CURRENT THINKING IS THAT THIS FRONT WILL
MOVE NORTH ABOUT 40 MORE MILES THIS EVENING...PUTTING A SMALL
PORTION OF SOUTH CENTRAL MISSOURI IN THE TRUE WARM SECTOR.
INSTABILITY IS EXPECTED TO BE VERY LIMITED...WITH MLCAPES AT OR
BELOW 500 J/KG. STRONGER INSTABILITIES WILL REMAIN ACROSS NORTHERN
ARKANSAS WHERE SOME BREAKS IN THE CLOUDS ARE NOTED. GIVEN A VEERED
LOW LEVEL JET...LOW LEVEL HODOGRAPHS DO SUPPORT A MARGINAL TORNADO
THREAT. WITH VERY LOW LCL HEIGHTS...WILL MAINTAIN A MARGINAL
THREAT FOR AN ISOLATED TORNADO ACROSS SOUTH CENTRAL MISSOURI INTO
THIS EVENING. DAMAGING WIND GUSTS ARE ALSO A CONCERN WITH ANY
BOWED STRUCTURES.
FRIDAY THEN LOOKS LIKE A RAW DAY WITH A BRISK NORTH WIND AND COOL
TEMPERATURES. TEMPERATURES WILL STRUGGLE TO REACH 50 DEGREES
ACROSS CENTRAL MISSOURI. AGAIN...THE HEAVIEST RAIN WILL END ACROSS
SOUTH CENTRAL MISSOURI BY FRIDAY MORNING...WITH LIGHTER
PRECIPITATION ENDING FROM WEST TO EAST THROUGHOUT THE DAY. KEPT
THE FOG IN THE FORECAST FOR FRIDAY NIGHT AS WINDS DECREASE WITH
APPROACHING SURFACE HIGH PRESSURE. TEMPERATURES FRIDAY NIGHT WILL
BE AFFECTED BY ALL THE LOW LEVEL MOISTURE PRESENT FROM THE HEAVY
RAINFALL. AM CURRENTLY GOING WITH MID TO UPPER 30S...A MAV/MET
BLEND.
MAINLY WENT DRY INTO EARLY NEXT WEEK WITH THE MAIN STORM TRACK
REMAINING NORTH. MODELS SHOW QUITE A VARIETY WITH RESPECT TO
TEMPERATURES...SO CONFIDENCE REMAINS LOW REGARDING FROST/FREEZE
POTENTIAL. STUCK CLOSER TO WARMER MAV NUMBERS FOR SATURDAY NIGHT
AS MET NUMBERS ARE AWFULLY COOL. GLOBAL MODELS CONTINUE TO GO
SLIGHTLY WARMER FOR EARLY NEXT WEEK AND HAVE MAINTAINED MID TO
UPPER 30S INTO TUESDAY MORNING. LONG WAVE CHARTS CONTINUE TO HINT
AT UPPER LEVEL RIDING STARTING AROUND MIDWEEK...SO HAVE TRENDED
TEMPERATURES UP. THIS MAY BE OUR NEXT SHOT AT PRECIPITATION...BUT
LITTLE MODEL CONSISTENCY DICTATES ONLY SLIGHT CHANCE POPS.
SCHAUMANN
&&
.AVIATION...
THE FORECAST CHALLENGE FOR THE 24 HOUR TAF PERIOD WILL BE
THUNDERSTORMS...IFR CEILINGS AND VISIBILITY WITH PRECIPITATION...AND
LOW LEVEL WIND SHEAR. CONDITIONS WILL CONTINUE TO DEGRADE ACROSS THE
AREA TODAY FROM WEST TO EAST AS THE FRONT TRAVERSES THE AREA. WINDS
WILL SHIFT OUT OF THE NORTHWEST OVERNIGHT BEHIND THE FRONT.
KARDELL
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR MOZ055>058-066>071-
077>083-088>098-101>106.
KS...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR KSZ073-097-101.
&&Hazardous weather outlook, Oct 8, 12:42 PM CDT, 5 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1242 PM CDT THU OCT 8 2009 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-091200- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1242 PM CDT THU OCT 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. HEAVY RAINFALL LIKELY LEADING TO FLASH FLOODING IS EXPECTED THROUGH EARLY FRIDAY ACROSS THE ENTIRE OUTLOOK AREA. WIDESPREAD RAINFALL AMOUNTS OF TWO TO FOUR INCHES...WITH LOCALLY HIGHER AMOUNTS...ARE EXPECTED AS A VERY MOIST ATMOSPHERE INTERACTS WITH A SLOW MOVING FRONTAL BOUNDARY. THERE IS AN ENHANCED RISK OF FLASH FLOODING OF AREA STREAMS...CREEKS...LOW WATER CROSSINGS AND OTHER LOW LYING AREAS. MINOR AND POSSIBLY MODERATE RIVER FLOODING IS ALSO POSSIBLE. THERE IS A CONDITIONAL RISK FOR SEVERE THUNDERSTORMS FOR AREAS ALONG AND SOUTHEAST OF A LINE FROM SALEM...TO AVA...TO BRANSON FROM LATE THIS AFTERNOON INTO THIS EVENING. STRONG WIND SHEAR COMBINED WITH MARGINAL INSTABILITY WILL CREATE A THREAT FOR DAMAGING STRAIGHT LINE WIND GUSTS TO 60 MPH. IF MORE IN THE WAY OF INSTABILITY DEVELOPS...THERE WILL ALSO BE A LIMITED RISK FOR AN ISOLATED TORNADO. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. RAINFALL WILL COME TO AN END ACROSS SOUTHERN MISSOURI BY MIDDAY FRIDAY. EXCESS RUNOFF WILL CONTINUE THE RISK OF RESIDUAL FLOODING. CHILLY TEMPERATURES ARE EXPECTED THIS WEEKEND INTO EARLY NEXT WEEK AS A COLD CANADIAN AIRMASS FILTERS INTO THE REGION. LOW TEMPERATURES MAY FLIRT WITH THE FREEZING MARK...OR AT LEAST COLD ENOUGH TO A SUPPORT FROST. CONFIDENCE IN THE POTENTIAL FOR A FROST OR FREEZE IS LOW AT THIS TIME...THOSE SENSITIVE TO A POTENTIAL FROST OR FREEZE ARE URGED TO STAY TUNED TO THE LATEST FORECAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE LATE THIS AFTERNOON AND THIS EVENING SOUTHEAST OF A SALEM TO AVA TO BRANSON LINE. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) SCHAUMANN
In the hours before
Local storm report, Oct 8, 2:35 PM CDT, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
235 PM CDT THU OCT 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0208 PM HEAVY RAIN 3 S LEBANON 37.64N 92.66W
10/08/2009 M3.00 INCH LACLEDE MO EMERGENCY MNGR
3.00 INCHES OF RAIN BETWEEN 8 AM AND 1 PM
&&
LDOOLEYLocal storm report, Oct 8, 3:37 PM CDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
337 PM CDT THU OCT 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM FLASH FLOOD SPRINGFIELD 37.20N 93.29W
10/08/2009 GREENE MO PUBLIC
STREET FLOODING ON BATTLEFIELD AND NATIONAL
&&
LDOOLEYLocal storm report, Oct 8, 3:49 PM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
349 PM CDT THU OCT 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HEAVY RAIN GRAVOIS MILLS 38.31N 92.83W
10/08/2009 E3.25 INCH MORGAN MO PUBLIC
&&
LDOOLEYLocal storm report, Oct 8, 4:40 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
440 PM CDT THU OCT 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM FLASH FLOOD 4 N GALENA 36.86N 93.47W
10/08/2009 STONE MO EMERGENCY MNGR
COUNTY OFFICIALS HAVE THAT HIGHWAY 413 IS UNPASSABLE
BETWEEN CRANE AND GALENA.
&&
LDOOLEYLocal storm report, Oct 8, 5:42 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
542 PM CDT THU OCT 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0541 PM HEAVY RAIN 2 S OZARK 36.99N 93.21W
10/08/2009 E2.10 INCH CHRISTIAN MO NWS EMPLOYEE
&&
LDOOLEYLocal storm report, Oct 8, 5:44 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
544 PM CDT THU OCT 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0541 PM FLASH FLOOD SPRINGFIELD 37.20N 93.29W
10/08/2009 GREENE MO NWS EMPLOYEE
TRUCK MOSTLY SUBMERGED IN PARKING LOT BY FASSNIGHT CREEK.
&&
LDOOLEYThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 8, 6:56 AM CDT | Flash Flood Warning | SGF | Barton, Vernon | 6 hr |
| Oct 8, 7:15 AM CDT | Flash Flood Warning | SGF | Cedar, St. Clair | 6 hr |
| Oct 8, 7:51 AM CDT | Flash Flood Warning | SGF | Hickory, Polk | 5 hr |
| Oct 8, 8:16 AM CDT | Flash Flood Warning | SGF | Camden | 5 hr |
| Oct 8, 8:31 AM CDT | Flash Flood Warning | SGF | Benton, Miller, Morgan | 4 hr |
| Oct 8, 8:42 AM CDT | River Flood Warning | SGF | Pulaski | 37 hr |
| Oct 8, 8:42 AM CDT | River Flood Warning | SGF | Vernon | 5 days |
| Oct 8, 8:42 AM CDT | River Flood Warning | SGF | Vernon | 5 days |
| Oct 8, 8:42 AM CDT | River Flood Warning | SGF | Cedar | 3 days |
| Oct 8, 8:42 AM CDT | River Flood Warning | SGF | Vernon | 7 days |
| Oct 8, 9:06 AM CDT | Flash Flood Warning | SGF | Dade, Jasper | 4 hr |
| Oct 8, 10:01 AM CDT | Flash Flood Warning | SGF | Dallas, Laclede, Maries, Phelps, Pulaski | 3 hr |
| Oct 8, 12:46 PM CDT | Flash Flood Warning | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 20 more | 12 hr |
| Oct 8, 2:25 PM CDT | River Flood Warning | SGF | Stone | 55 hr |
| Oct 8, 2:25 PM CDT | River Flood Warning | SGF | Jasper | 65 hr |
| Oct 8, 2:25 PM CDT | River Flood Warning | SGF | Jasper | 4 days |
Nearby
Flash Flood Warnings in Missouri, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.